Tokyo Journal of Mathematics

On the Polynomial Quadruples with the Property $D(-1;1)$

Marija BLIZNAC TREBJEŠANIN, Alan FILIPIN, and Ana JURASIĆ

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we prove, under some assumptions, that every polynomial $D(-1)$-triple in $\mathbb{Z}[X]$ can only be extended to a polynomial $D(-1;1)$-quadruple in $\mathbb{Z}[X]$ by polynomials $d^{\pm}$. More precisely, if $\{a,b,c;d\}$ is a polynomial $D(-1;1)$-quadruple, then $$d=d^{\pm}=-(a+b+c)+2(abc\pm rst)\,,$$ where $r$, $s$ and $t$ are polynomials from $\mathbb{Z}[X]$ with positive leading coefficients that satisfy $ab-1=r^2$, $ac-1=s^2$ and $bc-1=t^2$.

Article information

Source
Tokyo J. Math., Volume 41, Number 2 (2018), 527-540.

Dates
First available in Project Euclid: 20 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1511221570

Mathematical Reviews number (MathSciNet)
MR3908808

Zentralblatt MATH identifier
07053490

Subjects
Primary: 11D09: Quadratic and bilinear equations
Secondary: 11D45: Counting solutions of Diophantine equations

Citation

BLIZNAC TREBJEŠANIN, Marija; FILIPIN, Alan; JURASIĆ, Ana. On the Polynomial Quadruples with the Property $D(-1;1)$. Tokyo J. Math. 41 (2018), no. 2, 527--540. https://projecteuclid.org/euclid.tjm/1511221570


Export citation

References

  • A. Dujella, There are only finitely many Diophantine quintuples, J. Reine Angew. Math. 566 (2004), 183–214.
  • A. Dujella, Diophantine $m$-tuples, http://web.math.pmf.unizg.hr/~duje/dtuples.html.
  • A. Dujella, A. Filipin and C. Fuchs, Effective solution of the $D(-1)$-quadruple conjecture, Acta Arith. 128.4 (2007), 319–338.
  • A. Dujella and C. Fuchs, A polynomial variant of a problem of Diophantus and Euler, Rocky Mountain J. Math. 33 (2003), 797–811.
  • A. Dujella and C. Fuchs, Complete solution of the polynomial version of a problem of Diophantus, J. Number Theory 106 (2004), 326–344.
  • A. Dujella and C. Fuchs, Complete solution of a problem of Diophantus and Euler, J. London Math. Soc. 71 (2005), 35–52.
  • A. Dujella, C. Fuchs and R. F. Tichy, Diophantine $m$-tuples for linear polynomials, Period. Math. Hungar. 45 (2002), 21–33.
  • A. Dujella and A. Jurasic, On the size of sets in a polynomial variant of a problem of Diophantus, Int. J. Number Theory 6 (2010), 1449–1471.
  • A. Filipin, On the polynomial parametric family of the sets with the property $D(-1;1)$, Bol. Soc. Mat. Mexicana 16 (2010), 1–8.
  • Y. Fujita, The $D(1)$-extensions of $D(-1)$-triples $\{1,2,c\}$ and integer points on the attached elliptic curves, Acta Arith. 128 (2007), 349–375.
  • Y. Fujita, The Hoggatt-Bergum conjecture on $D(-1)$-triples $\{F_{2k+1}, F_{2k+3}, F_{2k+5}\}$ and integer points on the attached elliptic curves, Rocky Mountain J. Math. 39 (2009), 1907–1932.
  • B. He and A. Togbé, On the $D(-1)$-triple $\{1,k^2+1,k^2+2k+2\}$ and its unique $D(1)$-extension, J. Number Theory 131 (2011), 120–137.